Translator Disclaimer
2007 High regularity of solutions of compressible Navier-Stokes equations
Yonggeun Cho
Adv. Differential Equations 12(8): 893-960 (2007).


We study the barotropic compressible Navier-Stokes equations in a bounded or an unbounded domain $\Omega $ of $ \mathbf{R}^3$. The initial density may vanish in an open subset of $\Omega$ or be positive but vanish at space infinity. We first prove the local existence of solutions $(\rho^{(j)}, u^{(j)})$ in $C([0,T_* ]; H^{2(k-j)+3} \times D_0^1 \cap D^{2(k-j)+3} (\Omega ) )$, $0 \le j \le k, k \ge 1$ under the assumptions that the data satisfy compatibility conditions and the initial density is sufficiently small. To control the non-negativity or decay at infinity of density, we need to establish a boundary-value problem of a $(k+1)$-coupled elliptic system which may not be, in general, solvable. The smallness condition of the initial density is necessary for the solvability of the elliptic system; this is not necessary when the initial density has positive lower bound. Secondly, we prove the global existence of smooth radially symmetric solutions of isentropic compressible Navier-Stokes equations by controlling every regularity with $|\rho|_{L^\infty}$.


Download Citation

Yonggeun Cho. "High regularity of solutions of compressible Navier-Stokes equations." Adv. Differential Equations 12 (8) 893 - 960, 2007.


Published: 2007
First available in Project Euclid: 29 April 2013

zbMATH: 1146.35072
MathSciNet: MR2340257

Primary: 35Q35
Secondary: 35B45, 35D05, 35Q30, 76N10

Rights: Copyright © 2007 Khayyam Publishing, Inc.


Vol.12 • No. 8 • 2007
Back to Top